Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Heegaard splittings of Seifert fibered spaces with boundary


Author: Jennifer Schultens
Journal: Trans. Amer. Math. Soc. 347 (1995), 2533-2552
MSC: Primary 57N10
DOI: https://doi.org/10.1090/S0002-9947-1995-1297537-5
MathSciNet review: 1297537
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We give the classification theorem for Heegaard splittings of fiberwise orientable Seifert fibered spaces with nonempty boundary. A thin position argument yields a reducibility result which, by induction, shows that all Heegaard splittings of such manifolds are vertical in the sense of Lustig-Moriah. Algebraic arguments allow a classification of the vertical Heegaard splittings.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N10

Retrieve articles in all journals with MSC: 57N10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1297537-5
Article copyright: © Copyright 1995 American Mathematical Society